Arkansas, 2010Hail and Damaging Wind in Arkansas, September 8, 2010
September 8, 2010 · NWS SHV · 3 events in 1 county or zone
produced widely scattered strong to severe thunderstorms across Southwest Arkansas during the afternoon and evening hours of September 8th. These storms produced small hail, a funnel cloud and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Once again...the remnants of tropical storm Hermine across North Central Texas and Southern Oklahoma...produced widely scattered strong to severe thunderstorms across Southwest Arkansas during the afternoon and evening hours of September 8th. These storms produced small hail, a funnel cloud and strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 8, 1:28 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 8, 1:28 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT WED SEP 8 2010
.DISCUSSION...
VIS SATELLITE/OBS SHOW THE CENTER OF HERMINE NOW OVER N TX...
BEGINNING TO TAKE A NEWD TURN. MAIN BAND OF CONVECTION PUSHING
NEWD...AND SHOULD BEGIN TO AFFECT PARTS OF NE TX AND SE OK OVER
THE NEXT COUPLE OF HOURS. HERMINE IS EXPECTED TO CONTINUE A NELY
TRACK INTO CENTRAL OK DURING THE OVERNIGHT HOURS...LEAVING THE
AREAS OF NE TX...SE OK...AND SW AR OPEN FOR SCATTERED TO NUMEROUS
SHOWERS AND ISOLATE TSTMS TO CONTINUE. THE REMAINDER OF THE AREA
WILL KEEP ISOLATED TO SCATTERED SHOWER/TSTM POTENTIAL DUE TO
MODERATE INSTABILITY AND AMPLE MOISTURE. HERMINE IS IS FCST TO BE
ABSORBED INTO THE MEAN UPPER FLOW AND CARRIED AWAY BY THU EVE...
ENDING ANY CHANCE FOR WIDESPREAD RAINFALL IN THIS PACKAGE.
BY SAT...A WEAK FRONTAL BOUNDARY BEGINS TO SINK TOWARD THE REGION
IN ASSOCIATION WITH AN UPPER LOW OVER SRN CANADA. THIS BOUNDARY
WILL PROVIDE SOME ENHANCED POTENTIAL FOR AFTERNOON CONVECTION
THROUGH THE WEEKEND. THE BOUNDARY EVENTUALLY WASHES OUT BY EARLY
IN THE WEEK...LEAVING THE REGION ON THE ERN PERIPHERY OF A
BUILDING RIDGE THROUGH THE END OF THE PD.
TEMPS WILL CONTINUE TO RUN ON THE COOL SIDE ACROSS THE NRN
SECTIONS OF THE REGION THROUGH THU...AS HERMINE MAKES HER EXIT.
HOWEVER...A RETURN TO ABOVE NORMAL TEMPS IS EXPECTED BY THIS
WEEKEND...AND WILL CONTINUE THROUGH THE REMAINDER OF THE FCST. /12/
&&
.AVIATION...
AS THE TROPICAL REMNANTS OF HERMINE MOVE NORTH...EXPECT A MIX OF
MVFR AND VFR CEILINGS THIS EVENING...WITH THE LOWER CEILINGS
MAINLY OVER EAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. ADDITIONAL CONVECTION DEVELOPING THIS AFTERNOON...
WILL BRING IFR CONDITIONS AND GUSTY WINDS. PRECIPITATION COVERAGE
WILL BECOME ISOLATED TONIGHT BUT EXPECT A MIX OF IFR AND MVFR CIGS
AND FOG AFTER 06Z...CONTINUING THROUGH 15Z THURSDAY. SURFACE WINDS
WILL BE EAST TO SOUTHEAST 10 TO 15 KNOTS WITH THE HIGHER WINDS AND
GUSTS OVER EAST TEXAS. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 93 75 94 74 / 30 30 10 20 10
MLU 73 95 73 96 73 / 20 30 10 20 10
DEQ 71 88 72 93 72 / 70 50 20 10 20
TXK 72 91 73 94 73 / 50 50 20 10 20
ELD 72 92 72 94 73 / 30 40 20 10 20
TYR 75 93 76 93 76 / 50 40 10 20 10
GGG 74 93 75 94 75 / 40 40 10 20 10
LFK 75 94 76 94 76 / 20 40 10 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
12/14
Hazardous weather outlook, Sep 8, 10:14 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CDT WED SEP 8 2010
ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-
1114 AM CDT WED SEP 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
PORTIONS OF SOUTHWEST ARKANSAS...AND EXTREME SOUTHEAST OKLAHOMA
THROUGH TODAY...AS THE REMNANTS OF HERMINE CONTINUE MOVING NORTH
ACROSS CENTRAL TEXAS. WHILE HERMINE IS NOT FORECAST TO MOVE INTO
THE FOUR STATE REGION...IT IS EXPECTED TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THESE AREAS. SOME OF THE
STRONGER ACTIVITY ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING
1 TO 2 INCHES OF RAINFALL OVER A SHORT PERIOD OF TIME...ALONG WITH
GUSTY WINDS. THIS MAY RESULT IN PROBLEMS WITH PONDING OF WATER ON
ROADWAYS AND IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.
ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-
165>167-091200-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1114 AM CDT WED SEP 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE
FOUR STATE REGION TODAY...AS TROPICAL DEPRESSION HERMINE CONTINUES
TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE
AFTERNOON AND EVENING WILL ALSO BE CAPABLE OF PRODUCING GUSTY
WINDS AND BRIEF HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.
12
Event by event
1 thunderstorm wind, 1 funnel cloud, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Hempstead
- When
- September 8, 2:40 PM CST
- Where
- Hempstead County, 1.5 mi SSE of Crossroads
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.710, -93.720
A tree was downed on Hwy. 73 eight miles west northwest of Hope, Arkansas.
Funnel Cloud, Hempstead
- When
- September 8, 3:05 PM CST
- Where
- Hempstead County, 1.34 mi ENE of Guernsey
- Reported by
- Broadcast Media
- Coordinates
- 33.640, -93.660
A funnel cloud was spotted near the community of Liberty, Arkansas.
Hail, Hempstead
- When
- September 8, 3:45 PM CST
- Where
- Hempstead County, 1.8 mi SW of Oakhaven
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.710, -93.640
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Massachusetts, September 8, 20101 death · 1 injured · $10,000 · 3 events
- Tornadoes and Flash Flooding in Oklahoma, September 8, 20101 injured · $20,000 · EF1 · 5 events
- Flash Flooding and Damaging Wind in New Mexico, September 8, 2010$32,000 · 56 kt wind · 3 events
- Damaging Winds in New York, September 8, 2010$3,000 · 52 kt wind · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 8, 201051 kt wind · 1 event
- Damaging Wind in Maine, September 8, 201050 kt wind · 1 event
- Heavy Snow in Nevada, September 8 to 9, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253126, 253127, 253125.